I'm not sure who else has this problem... but the prednisone, although it's done a awful lot of good, or so my doc has told me, has messed up some other things pretty bad...
Not only has it over time made my eyes sight, my hearing and my emotions go on the fritz, it also messed with my bones...and now i have a bone neurosis in my hip... and i may have to have surgery...
I'm wondering if anyone has had that same problem of something similar and what they did to fix it, if anything could be done besides surgery. My doses are definitely lowered and have been, but over that course of time, the damage was being done and it's there now...
I'm just looking to see what everyone else has to say... Let me know...:O)
pieces and mices,
pieces and mices,
Hi faithmerciful, I like your name!
I just had to get this steroid due to a flare. But I am aware of all the complications of steriods. I am really tring to avoid them. I am sorry you have so much damage. My mother had to take the steroid injections in her back for many years to relive her pain until she recently had surgery. He can cause bone breakdown. I wish I knew the answers for you?
Check the other boards, may be the arthisis one. They to take alot of steriods. Thanks for writing in.
I will keep you in my prayers,
keep us posted
I just your note and wanted to share my experience. I do not have Lupus, but have a similar disease called sarcoidosis which is also controlled by prednisone.
After being on daily prednisone for years, I experienced all the classic symptoms people here write about, and was very frustrated, since I couldn't get off it. But then I found the answer: alternate day dosing (ADD)!
You see, many of the problems of prednisone happen the drug it shuts down your adrenal glands - when they're not functioning, all kinds of problems creep in. But if you take it every other day, your adrenal glands kick in and the problems go away! Since being on ADD, all my prednisone symtoms have gone away, and I am symptom free, even though I now take a higher dose of prednisone (went from 5mg a day to 15mg every other day).
But you may ask, "How can I switch to ADD?" First, let me tell you it is not easy. And I don't know for sure that it will work for Lupus, but I think it should. The secret is a hormone called ACTH, which restimulates your adrenal glands. It's an injection that I took for just a few weeks to kick-start my adrenal glands when I first went to ADD.
For me, the off-day initially was pretty rough, but after a couple of months, my newly-vitalized adrenal glands were able to handle my sarcoidosis on the off day. But I needed plenty of Advil to get thru that off-day at first!
Anybody on long-trem prednisone should definitely ask their doctor about this! You will need to double or triple your dose at first, and it may be rough to adust to it, but the results are amazing - at least they were for me. I've been on ADD for 8 years now, and have NO prednisone side effects, and my sarcoid is under control.